Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 98, NWS Memphis, TN

May 1, 20114 counties in Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this flash flood warning at May 1, 2011, 11:30 PM CDT for 4 counties in Arkansas; Dunklin County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 11:30 PM CDT (04:30 UTC)
Expired
May 2, 2011, 6:00 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 614 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
614 m²/s²
0-3 km storm-relative helicity
776 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WGUS54 KMEG 020430
FFWMEG
ARC021-055-075-121-MOC069-020830-
/O.NEW.KMEG.FF.W.0098.110502T0430Z-110502T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 330 AM CDT

* AT 1128 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3589 9100 3590 9137 3623 9136 3625 9127
      3632 9127 3641 9132 3642 9135 3646 9137
      3649 9142 3650 9141 3651 9025 3663 9016
      3663 9008

$$
2 follow-up statements
669 
WGUS54 KMEG 020804
FFWMEG
ARC021-055-075-121-MOC069-021230-
/O.EXT.KMEG.FF.W.0098.000000T0000Z-110502T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
304 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 730 AM CDT

* AT 304 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT FOUR HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3589 9100 3590 9137 3623 9136 3625 9127
      3632 9127 3641 9132 3642 9135 3646 9137
      3649 9142 3650 9141 3651 9025 3663 9016
      3663 9008

$$
385 
WGUS74 KMEG 021100
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 AM CDT MON MAY 2 2011

ARC021-055-075-121-MOC069-021111-
/O.CAN.KMEG.FF.W.0098.000000T0000Z-110502T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
600 AM CDT MON MAY 2 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
DUNKLIN...LAWRENCE...NORTHWESTERN GREENE...RANDOLPH AND WESTERN CLAY
COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3589 9100 3590 9137 3623 9136 3625 9127
      3632 9127 3641 9132 3642 9135 3646 9137
      3649 9142 3650 9141 3651 9025 3663 9016
      3663 9008

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 10:00 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 1, 10:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT SUN MAY 1 2011

.UPDATE...

UPDATED TO CANCEL A FEW COUNTIES FROM THE FLASH FLOOD WATCH ACROSS
NORTHERN MISSISSIPPI. ALL RAIN THUS FAR WITH THIS SYSTEM HAS
REMAINED NORTH OF A LINE FROM CLARKSDALE TO BOONEVILLE. HEAVY
RAINFALL WILL REMAIN NORTH OF THESE AREAS THROUGH MONDAY AS
WELL...WITH ONLY LIGHT TO MODERATE RAIN EXPECTED MONDAY NIGHT AND
TUESDAY. THE MIDNIGHT SHIFT WILL ASSESS THE SITUATION AND MAKE
ADDITIONAL ADJUSTMENTS AS NEEDED.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 903 PM CDT SUN MAY 1 2011/

DISCUSSION...01Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY FROM WESTERN KENTUCKY BACK THROUGH THE MISSOURI BOOTHEEL
THEN EXTENDING TO A SURFACE LOW ACROSS EAST TEXAS. SHOWERS AND
THUNDERSTORMS WHICH PROMPTED THE EARLIER TORNADO WATCH ACROSS
PORTIONS OF THE MID SOUTH HAVE SINCE DISSIPATED.
MEANWHILE...ELEVATED SHOWERS AND THUNDERSTORMS OVER ARKANSAS
CONTINUE TO MOVE PREDOMINANTLY NORTHEAST. LATEST SHORT TERM TRENDS
SUGGEST THIS ACTIVITY WILL GRADUALLY BEGIN TO SHIFT EAST OVERNIGHT
BACK ACROSS AREAS ALONG AND NORTH OF I-40.

LATEST SHORT TERM TRENDS SUGGEST CONVECTIVE ACTIVITY OVERNIGHT
SHOULD REMAIN PREDOMINANTLY ELEVATED WITH THE POTENTIAL FOR
PERHAPS AN ISOLATED DAMAGING WIND GUST AS THE MAIN SEVERE WEATHER
THREAT...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DELTA. THE
OVERALL WEATHER THREAT WILL CONTINUE TO BE HEAVY RAINFALL AS
PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.7 TO 2 INCHES AND
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE REPEATEDLY ACROSS THE
SAME AREAS. MEANWHILE...ACROSS NORTH MISSISSIPPI CONFIDENCE IN
OVERALL RAIN CHANCES DIMINISH SIGNIFICANTLY TOWARDS CENTRAL
MISSISSIPPI AND NORTHERN/CENTRAL ALABAMA AS 00Z JAN UPPER AIR
SOUNDING SHOWS A STRONG CAPPING INVERSION PRESENT AT 800-700 MB.
CONSEQUENTLY...WILL MAKE ADJUSTMENTS TO POPS AND ALL OTHER
ELEMENTS AS NEEDED.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION... /ISSUED 502 PM CDT SUN MAY 1 2011/

DISCUSSION...21Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
LOWER MICHIGAN BACK THROUGH INDIANA. FURTHER SOUTHWEST...THE FRONT
REMAINS QUASI-STATIONARY ACROSS ACROSS WESTERN KENTUCKY/SOUTHEAST
MISSOURI/MISSOURI BOOTHEEL AND BACK THROUGH EAST TEXAS. OVER THE
PAST FEW HOURS STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG
THE I-40 CORRIDOR. TEMPERATURES AS OF 4 PM CDT FORECAST ISSUANCE
RANGE FROM THE 70S SOUTH OF I-40...60S ALONG A LINE FROM PARIS
TENNESSEE TO WYNNE ARKANSAS...AND 50S ACROSS NORTHEAST ARKANSAS.
SEVERE THUNDERSTORM POTENTIAL TONIGHT AND HEAVY RAINFALL CHANCES
TONIGHT THROUGH TUESDAY REMAIN THE PREDOMINANT CONCERNS IN THIS
AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...THE FIRST CONCERN TO
CONTEND WITH IS SEVERE THUNDERSTORM POTENTIAL THIS EVENING. AS
MENTIONED ABOVE...A QUASI-STATIONARY BOUNDARY HAS MOVED LITTLE IF
ANY TODAY DUE TO THE QUASI-STATIONARY BOUNDARY BEING NEARLY
PARALLEL TO UPPER LEVEL FLOW. AT THE SAME TIME...WATER VAPOR
SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A SUBTLE MID LEVEL
SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON. THIS UPPER LEVEL SYNOPTIC FEATURE COMBINED WITH
SOMEWHAT FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY A 120 KT JET
STREAK...MOST UNSTABLE CAPE VALUES BETWEEN 1500-2000 J/KG...LI/S
BETWEEN -4 TO -6...MODERATE TO STEEP 700-500 MB LAYER MID LEVEL
LAPSE RATES BETWEEN 6.5 TO 7 C/KM...0-1 KM STORM RELATIVE
HELICITIES BETWEEN 300-400 M2/S2 AND 0-6 KM BULK SHEAR VALUES
AVERAGING BETWEEN 45 TO 60 KTS HAVE RESULTED IN QUASI-LINEAR
CONVECTIVE ACTIVITY DEVELOPING SOUTH OF THE BOUNDARY ACROSS EAST
ARKANSAS AND WEST TENNESSEE...ESPECIALLY ALONG THE I-40 CORRIDOR.
THIS HAS RESULTED IN A TORNADO WATCH BEING IN EFFECT UNTIL 9 PM
CDT WITH LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO
POSSIBLE. AS OF THIS DISCUSSION...CONVECTIVE ACTIVITY IS BEGINNING TO
DIMINISH IN COVERAGE. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT UPSTREAM ACROSS OKLAHOMA AND TEXAS WILL GRADUALLY MOVE
ACROSS THE AREA TONIGHT. THE SEVERE THUNDERSTORM THREAT MAY
PERSIST THROUGH EARLY EVENING.

THE AXIS OF INSTABILITY IS ANTICIPATED TO SHIFT FURTHER SOUTH
ACROSS NORTHEAST MISSISSIPPI MONDAY AS THE QUASI-STATIONARY
BOUNDARY DRIFTS SOUTH JUST SOUTH OF THE I-40 CORRIDOR. THIS WILL
FOCUS THE BEST POTENTIAL FOR ANY SEVERE THUNDERSTORM DEVELOPMENT
TO OCCUR ACROSS NORTHEAST MISSISSIPPI. STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES ABOVE 7 C/KM...MOST UNSTABLE CAPE VALUES AROUND
3000 J/KG...LI/S APPROACHING -6...FAVORABLE UPPER LEVEL
DIVERGENCE...AND 0-6 KM BULK SHEAR VALUES AVERAGING AROUND 40 KTS
SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE ABOVE
MENTIONED AREA WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
SEVERE THUNDERSTORM THREATS.

IN ADDITION...PRECIPITABLE WATER VALUES BETWEEN 1.7 TO 2 INCHES
AND SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TO TRAIN
REPEATEDLY OVER THE SAME AREAS WILL CONTINUE TO PRODUCE A HEAVY
RAINFALL THREAT ACROSS THE MID SOUTH THROUGH EARLY TUESDAY
EVENING. KNQA WSR-88D RADAR ESTIMATES SINCE LAST NIGHT HAVE
ESTIMATED BETWEEN 2 TO 7 INCHES ACROSS THE PDS FLASH FLOOD WATCH
AREA. BASED ON LATEST TRENDS THINK ANOTHER 3 TO 7 INCHES WITH
LOCALIZED AMOUNTS HIGHER THAN 8 INCHES ARE STILL
VERY PLAUSIBLE...RESULTING IN ADDITIONAL FLASH FLOODING AND
THE POTENTIAL FOR CATASTROPHIC FLOODING. WILL CONTINUE TO HIGHLIGHT
THE AREAS NOT INCLUDED IN THE PDS FLASH FLOOD WATCH IN AN ESF.

12Z MODELS ALL INDICATE THE SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY TAPER OFF TUESDAY EVENING AS HIGH PRESSURE BUILDS BACK
INTO THE MID SOUTH. THIS WILL BRING A WELCOME RETURN OF DRY
WEATHER BACK TO THE FORECAST AREA.

LONG TERM...(THURSDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS INDICATE ANOTHER COLD FRONT WILL BEGIN TO DROP INTO THE
MIDDLE/LOWER MISSISSIPPI VALLEYS THURSDAY INTO FRIDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MID SOUTH. AN
ADDITIONAL FRONT WILL BRING ADDITIONAL RAIN CHANCES TO THE AREA
SATURDAY NIGHT AND SUNDAY.

CHASKELSON

&&

.AVIATION...
00Z TAFS

TSRA CHANCES APPEAR TO HAVE WANED FOR THE MIDSOUTH TAF SITES AT
DISCUSSION TIME. SCATTERED SHRA WILL LIKELY PREVAIL NORTH AND WEST
OF MEM... LIKELY AFFECTING JBR THROUGH LATE EVENING.

NEXT WAVE OF SHRA/TSRA WAS ENTERING THE NORTHWEST THIRD OF AR AT
00Z. THIS ACTIVITY WILL LIFT EASTWARD WITH ITS PARENT UPPER LEVEL
SHORTWAVE DISTURBANCE... WITH SHRA OR TSRA BECOMING PREVAILING BY
07Z... PERHAPS AN HOUR OR TWO EARLIER. THIS ACTIVITY WILL LIKELY
PERSIST OFF AND ON INTO THE MORNING DAYLIGHT HOURS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  69  50  63 /  90 100 100  80
MKL  58  65  51  60 /  90  90 100  80
JBR  51  58  47  64 / 100 100 100  50
TUP  65  79  59  60 /  30  40  80  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 1, 10:25 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT SUN MAY 1 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1025 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH
TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES
WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH MUCH LOWER AMOUNTS
ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL
FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN
NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN
EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE
MISSISSIPPI TO SAVANNAH TENNESSEE.

IN ADDITION TO THE HEAVY RAIN....A STRONG THUNDERSTORM OR TWO MAY
PRODUCE WINDS UP TO 50 MPH...MAINLY ALONG THE MISSISSIPPI RIVER
DELTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY ACROSS NORTH
EAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE
WEATHER THREATS.

THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH MONDAY THROUGH
TUESDAY EVENING WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
EXPECTED. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH
LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH
TUESDAY EVENING ALONG AND NORTH OF I-40. MUCH LOWER AMOUNTS ARE
EXPECTED ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO
ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR
RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH
WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM
CLARKSDALE MISSISSIPPI TO SAVANNAH TENNESSEE.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ACROSS MUCH OF THE MID SOUTH
TONIGHT AND ACROSS NORTHEAST MISSISSIPPI ON MONDAY.

BORGHOFF

In the hours before

Local storm report, May 1, 5:57 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLOOD            UNION CITY              36.42N 89.05W
05/01/2011                   OBION              TN   TRAINED SPOTTER

            MANY COUNTY ROADS ARE COVERED ALONG WITH A FEW INSIDE THE
            CITY LIMITS OF UNION CITY.

0557 PM     FUNNEL CLOUD     1 N SOMERVILLE          35.25N 89.35W
05/01/2011                   FAYETTE            TN   AMATEUR RADIO

&&

CDG
Local storm report, May 1, 6:36 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             1 NW LONGTOWN           35.36N 89.53W
05/01/2011  E0.75 INCH       FAYETTE            TN   PUBLIC

            LASTED ABOUT 5 MINS.

&&

JDS
Local storm report, May 1, 6:40 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 E GRIFFEN             35.28N 89.45W
05/01/2011  E1.00 INCH       FAYETTE            TN   EMERGENCY MNGR

&&

CDG
Local storm report, May 1, 6:42 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 NNW ARLINGTON         35.29N 89.67W
05/01/2011  E1.25 INCH       SHELBY             TN   PUBLIC

            LASTED LESS THAN 5 MINS.

&&

JDS
Local storm report, May 1, 6:49 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 S ARLINGTON           35.27N 89.66W
05/01/2011  E1.75 INCH       SHELBY             TN   PUBLIC

            INTERSTATE 40 MOTORISTS TOOK SHELTER AT A TRUCK STOP ON
            AIRLINE ROAD REPORTING GOLFBALL SIZED HAIL.

&&

JDS
Local storm report, May 1, 8:19 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     FLOOD            1 W FONTAINE            36.00N 90.83W
05/01/2011                   GREENE             AR   TRAINED SPOTTER

            FLOODING ALONG HWY 228 CAUSING WATER TO ENTER INTO HOMES.

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:24 PM CDTAreal Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi12 hr
May 2, 12:23 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi16 hr
May 2, 1:53 AM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more10 hr
May 2, 3:12 AM CDTFlash Flood WarningMEGMississippi18 hr
May 2, 4:11 AM CDTFlash Flood WarningMEGCrittenden, Mississippi, St. Francis12 hr
May 2, 11:25 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Randolph10 hr
May 2, 12:14 PM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more4 hr
May 2, 4:24 PM CDTAreal Flood WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more72 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.